MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7212
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 4.50mm x 12mm nc emerge balloon catheter was selected for use.However, during preparation, it was noted that the middle part of the shaft was fractured when the balloon catheter was removed from the carrier tube.The procedure was competed with another nc emerge.No patient complications were reported.
 
Event or Problem Description
It was reported that shaft break occurred.A 4.50mm x 12mm nc emerge balloon catheter was selected for use.However, during preparation, it was noted that the middle part of the shaft was fractured when the balloon catheter was removed from the carrier tube.The procedure was competed with another nc emerge.No patient complications were reported.It was reported via medwatch (b)(4) that the left main wire was fractured from the nc emerge balloon catheter breaking in half during the procedure.
 
Event or Problem Description
It was reported that shaft break occurred.A 4.50mm x 12mm nc emerge balloon catheter was selected for use.However, during preparation, it was noted that the middle part of the shaft was fractured when the balloon catheter was removed from the carrier tube.The procedure was competed with another nc emerge.No patient complications were reported.It was reported via medwatch 3600840000-2021-8093 that the left main wire was fractured from the nc emerge balloon catheter breaking in half during the procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of an nc emerge balloon catheter.The device was visually and microscopically examined.There was a hypotube separation 73.5cm from the strain relief.There was contrast in the inflation lumen and balloon.The balloon was tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12232308
Report Number2134265-2021-09637
Device Sequence Number3668429
Product Code LOX
UDI-Device Identifier08714729846444
UDI-Public08714729846444
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2023
Device Model Number7212
Device Catalogue Number7212
Device Lot Number0027241865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer07/26/2021
09/23/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/12/2021
10/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR
Patient Weight83